MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959360
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Insufficient Information (4580)
Date of Event 06/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol sepramesh ip (device #1).Additional emdrs were submitted to represent the two bard/davol mesh ¿ ventralex (device #2 & device #3).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol sepramesh ip on (b)(6) 2013 and two ventralex hernia patches on (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against all devices.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol sepramesh ip on (b)(6) 2013 and two ventralex hernia patches on (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against all devices.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2013 - patient was diagnosed with ventral hernia and umbilical hernia thereby underwent open repair with implant of sepramesh ip (device 1).Per op notes, ¿the ventral hernia sac was identified and reduced.The umbilical hernia sac was identified and reduced.Both hernias were combined.Adhesions were taken down.A sepramesh ip (device 1) was placed using sutures.¿ (b)(6) 2020 - patient was diagnosed with recurrent ventral hernia and left lower quadrant incisional hernia thereby underwent open repair with implant of ventralex st (device 2 and 3).Per op notes, ¿the ventral hernia sac was identified, dissected and reduced.A ventralex st (device 2) was placed and sutured.An incisional hernia sac was identified on the left lower quadrant from prior robotic surgery was identified and reduced.A ventralex st (device 3) was placed and sutured.¿ (b)(6) 2020 - patient was diagnosed with recurrent incisional hernia thereby underwent robotic assisted repair with excision of ventralex st (device 2) and implant of ventralight st using echo ps (device 4).Per op notes, ¿several adhesions from the omentum to abdominal wall were lysed.The ventralex st (device 2) with seroma was noted and evacuated.The prior mesh (device 2) deteriorated.A ventralight st using echo ps (device 4) was placed and sutured.¿.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2012) is considered to be a best estimate.Updated fields: a2, b3, b4, b5, b7, d3, d4, g3, g6, h2, h4, h6, h10.This supplemental emdr represents the sepramesh ip (device 1).An additional supplemental emdr was submitted to represent the bard/davol ventralex st mesh (device 2, device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key11647845
Report Number1213643-2021-02648
Device Sequence Number3496974
Product Code FTL
UDI-Device Identifier00801741031809
UDI-Public(01)00801741031809(17)140528(10)HUWE2172
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2014
Device Catalogue Number5959360
Device Lot NumberHUWE2172
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale